Texas, 2003

Damaging Wind in Texas, June 12, 2003

June 12, 2003 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 12, 1:45 PM CST, 20 minutes earlier.

Area forecast discussion, Jun 12, 1:45 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
245 PM CDT THU JUN 12 2003

SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON HAVE REMAINED
MOSTLY SOUTH OF INTERSTATE 20. VERY HIGH CAPES AND MUCH WEAKER
CAPPING THAN NORTH OF INTERSTATE 20. WILL LEAVE IN CHANCE CATEGORY
OVERNIGHT. MOST OF THIS ACTIVITY WILL MOVE EAST AND OR DISSIPATE...
BUT STRONG SHORT WAVE RIDING RED RIVER VALLEY COULD BRING BACK
PERIPHERAL ACTIVITY BEFORE SUNRISE. THIS WAVE WILL RESULT IN HIGHER
POPS ELSEWHERE IN THE REGION. NOT SURE WHETHER CLUSTER OF SHOWERS
AND THUNDERSTORMS CURRENTLY MOVING TOWARDS AREA IS FORERUNNER OF
THIS COMING EARLY...OR A SEPARATE ROUND.

WILL GO PRETTY CLOSE TO MET GUIDANCE ON TEMPS AS THEY HAVE MORE
ACCURATELY REFLECTED THE MUCH LOWER CLOUD COVER TEMPERATURES ACROSS
AREA TODAY. MODELS VARYING WIDELY ON POPS THRU FORECAST PERIOD. ETA
HAS BECOME THE WET MODEL...AVN QUITE DRY. ALL MODELS RAISING CHANCES
ON SATURDAY AS A FRONTAL BOUNDARY REACHES THE NORTHERN FRINGE OF
AREA. ETA REALLY WRAPS WINDS INTO IMPRESSIVE SURFACE LOW DEVELOPMENT
OVER THE AREA LATER IN WEEKEND. BUT PUSHES HIGHER INSTABILITY SOUTH
OF LOW...NEAR GULF. AVN PUSHES BOUNDARY SOUTH SLOWER...LACKING AS
MUCH CIRCULATION. HOWEVER...IT BLOWS UP DOUBLE DIGIT NEGATIVE LIS
JUST NORTH AND WEST OF AREA SATURDAY AND SUNDAY. ETA DEVELOPS SEVERAL
PERIODS OF GOOD UPPER LEVEL DIRECTIONAL DIVERGENCE THRU WEEKEND...DUE
TO COMPLEX BENDINGS OF SOUTHERN STREAM JET. AVN PINPOINTS CENTRAL TX
IN STRONG KINKING OF SOUTHERN STREAM...POSSIBLE SOURCE REGION OF A
LATE FRIDAY NIGHT MCS.

THE EXTENDED PERIOD WILL BE SOMEWHAT DEPENDENT ON THE EVENTUAL
MOVEMENT OF A STALLING FRONT OVER THE REGION ON MONDAY. FOR NOW...
GOING WITH CHANCE SOUTH OF FRONT...SLIGHT CHANCE NORTH...WITH
ASSUMPTION FRONT MOVES SOUTH TOWARDS THE GULF BY TUESDAY. LEAVING
IN LOW CHANCE BEHIND FRONT AS IT APPEARS MOISTURE WILL CONTINUE TO
WRAP BACK FROM E-NE FLOW. THIS MAY WELL BE ENOUGH TO KEEP
TEMPERATURES FROM BOUNCING BACK ABOVE THE 90 DEGREE MARK THROUGHOUT
NEXT WEEK.

VII

SHV 72/88/72/87  5324
MLU 72/87/71/90  5324
TXK 72/88/71/84  6335
TYR 72/91/73/86  5235
LFK 72/90/73/90  4224

.SHV...NONE.
Hazardous weather outlook, Jun 12, 11:00 AM CST, 3 hours 5 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-131100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
STRONG THUNDERSTORMS WERE MOVING INTO THE EAST TEXAS LAKES REGION BY
MIDDAY. THESE STORMS MAY INTENSIFY AND BECOME SEVERE ACROSS
PORTIONS OF TEXAS AND LOUISIANA...MAINLY SOUTH OF INTERSTATE 20...
DURING THE AFTERNOON. HOWEVER...ONLY MARGINALLY SEVERE WINDS AND
HAIL IS EXPECTED FROM THESE STORMS.

A STRONGER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE SOUTHERN
PLAINS LATER IN THE EVENING. MORE WIDESPREAD SEVERE WEATHER IS
POSSIBLY DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FOUR
STATES REGION FRIDAY AND POSSIBLY INTO THE WEEKEND. HUMID AND
UNSTABLE CONDITIONS...COMBINED WITH UPPER LEVEL DISTURBANCES...WILL
KEEP A CHANCE OF THUNDERSTORMS OVER THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY POSSIBLY BE NEEDED...MAINLY TONIGHT.

The radar

The Shreveport radar (KSHV), 153 km away, was scanning. The volume nearest the first event began at 20:06 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Wood

When
June 12, 2:05 PM CST
Where
Wood County, Countywide
Measured
55 kt (63 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
32.767, -95.433

Trees and power lines down across the county.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364938.